Complutense University Library

Realization of all Dold’s congruences with stability

Romero Ruiz del Portal, Francisco and Salazar, J. M. (2010) Realization of all Dold’s congruences with stability. Journal of Differential Equations, 249 (4). pp. 989-1013. ISSN 0022-0396


Official URL:

View download statistics for this eprint

==>>> Export to other formats


The main goal of this paper is to prove that for each n > 2, every sequence of integers satisfying Dold’s congruences is realized as the sequence of fixed point indices of the iterates of an orientation preserving Rn-homeomorphism at an isolated stable fixed point. We use Conley index techniques even though stable fixed points are not isolated invariant sets.

Item Type:Article
Uncontrolled Keywords:Conley index; Fixed point index; Stable fixed points; Homeomorphisms
Subjects:Sciences > Mathematics > Topology
ID Code:13990

[1] I.K. Babenko, S.A. Bogatyi, The behavior if the index of periodic points under iterations of a mapping, Math. USSR Izvestiya, 38 (1992) 1-26.

[2] C.Bonatti, J. Villadelprat, The index of stable critical points. Topology Appl. 126 (2002), 1-2, 263-271.

[3] N.A. Bobylek, M.A.Krasnosels’kii, Deformation of a system into an asymptotically stable system, Automat remote control, 35 (1974) 1041-1044.

[4] R.F. Brown, The Lefschetz fixed point theorem, Scott Foreman Co. Glenview Illinois, London (1971).

[5] P.Le Calvez, J.C.Yoccoz, Un théoréme d’indice pour les homéomorphismes du plan au voisinage d’un poin fixe, Annals of Math. 146 (1997) 241-293.

[6] P. Le Calvez, J.C. Yoccoz, Suite des indices de Lefschetz des itérés pour un domaine de Jordan qui est un bloc isolant, Unpublished.

[7] P. Le Calvez, Dynamique des homéomorphismes du plan au voisinage d’un point fixe. Ann. Sci. Ecole Norm. Sup. (4) 36 (2003), no. 1, 139-171.

[8] P. Le Calvez, F.R. Ruiz del Portal, J.M. Salazar, Fixed point indices of the iterates of R3-homeomorphisms at fixed points which are isolated invariant sets, J. London Math. Soc. (to appear).

[9] S.N. Chow, J. Mallet-Paret, J.A. Yorke, A periodic orbit index which is a bifurcation invariant, Geometric Dynamics (Rio de Janeiro, 1981). Springer Lect. Notes in Mathematics, 1007. Berlin 1983, 109-131.

[10] C. Christenson, W. Voxman, Aspects of topology, Marcel Dekker, Inc., New York and Basel, 1977.

[11] E.N. Dancer, R. Ortega, The index or Lyapunov stable fixed points, Journal Dynamics and Diff. Equations, 6 (1994) 631-637.

[12] A. Dold, Fixed point indices of iterated maps, Invent. Math., 74, (1983), 419-435.

[13] E.Erle, Stable equilibria and vector field index, Topology Appl. 49 (1993) 231-235.

[14] J.Franks, D.Richeson, Shift equivalence and the Conley index, Trans.Amer. Math. Soc. 352, 7 (2000) 3305-3322.

[15] G.Graff, P.Nowak-Przygodzki, Fixed point indices of iterations of C1-maps in R3, Discrete and Continuous Dynamical Systems (to appear).

[16] J. Jezierski, W. Marzantowicz, Homotopy Methods in Topological Fixed and Periodic Points Theory, Springer, 2005.

[17] M.A.Krasnosel’skii, P.P.Zabreiko, Geometrical Methods of Nonlinear Analysis, Springer-Verlag, Berlin (1984).

[18] R.D. Nussbaum, The fixed point index and some applications, Séminaire de Mathématiques supérieures, Les Presses de L’Université de Montréal, 1985.

[19] F.R. Ruiz del Portal, Planar isolated and stable fixed points have index =1, Journal of Diff. Equations, 199 (2004), 179-188.

[20] F.R. Ruiz del Portal, J.M. Salazar, Fixed point index of iterations of local homeomorphisms of the plane: a Conley-index approach, Topology 41 (2002) 1199-1212.

[21] F.R. Ruiz del Portal, J.M. Salazar, A Poincaré formula for the fixed point indices of the iterations of arbitrary planar homeomorphisms, Fixed Point Theory Appl. (to appear).

[22] F.R. Ruiz del Portal, J.M. Salazar, Indices of the iterates of R3-homeomorphisms at Lyapunov stable fixed points, Journal of Diff. Equations, 244 (2008) 1141-1156.

Deposited On:07 Dec 2011 09:16
Last Modified:06 Feb 2014 09:57

Repository Staff Only: item control page